Alert archive / Louisiana / River Flood Warnings in 2012
River Flood Warning 20, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Feb 13, 2012, 9:17 PM CST for Calcasieu Parish, Louisiana. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2012, 9:17 PM CST (03:17 UTC)
- Expired
- Feb 14, 2012, 8:21 AM CST
- In force
- 11 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).
- Action stage
- 4 ft
- Minor stage
- 4 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
027 WGUS44 KLCH 140317 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 917 PM CST MON FEB 13 2012 ...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER NEAR SALT WATER BARRIER LAC019-141421- /O.NEW.KLCH.FL.W.0020.120214T0317Z-120214T1421Z/ /LCHL1.1.ER.120213T2241Z.120214T0100Z.120214T0221Z.NO/ 917 PM CST MON FEB 13 2012 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE CALCASIEU RIVER NEAR SALT WATER BARRIER. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 PM MONDAY THE STAGE WAS 4.1 FEET. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE TONIGHT. * IMPACT...AT 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. FLOODING ALSO BEGINS ON RIVER ROAD IN NORTH LAKE CHARLES. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Feb 13, 8:27 PM CST, 50 minutes earlier.
Area forecast discussion, Feb 13, 8:27 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
827 PM CST MON FEB 13 2012
.UPDATE...REMOVED RAIN CHANCE FOR SOUTHWEST AND WEST CENTRAL
LOUISIANA WITH ACTIVITY ADVANCING RAPIDLY EAST. NEXT UPDATE WILL
COME WHEN REMAINING RAINS EXIT ACADIANA.
&&
MARCOTTE
&&
.PREV DISCUSSION... /ISSUED 641 PM CST MON FEB 13 2012/
DISCUSSION...
FOR 00Z TAF ISSUANCE.
AVIATION...
CONTINUED INHERITED TRENDS OF LOWERING CEILINGS AND VISIBILITIES...
WITH VERY POOR CONDITIONS EXPECTED OVERNIGHT AT THE WRN TAF SITES.
AREA OF PRECIP WITH EMBEDDED POCKETS OF HEAVIER RAINS STILL MOVING
EWD AS OF PRESS TIME...WITH AN ENDING TIME NEAR AT KBPT. TIMED THE
PREVAILING RAINS EWD THROUGH THE EVENING HOURS...REACHING
KLFT/KARA AROUND 04Z.
25
PREV DISCUSSION... /ISSUED 607 PM CST MON FEB 13 2012/
UPDATE...RAINS HAVE EXITED SOUTHEAST TEXAS AS SHORTWAVE ADVANCES
RAPIDLY EAST. UPDATE ALREADY OUT REMOVING TEXAS RAIN CHANCES. FURTHER
UPDATES WILL BE COMING PERIODICALLY AS CONVECTION EXITS THE
REMAINDER OF THE FORECAST AREA.
MARCOTTE
PREV DISCUSSION... /ISSUED 400 PM CST MON FEB 13 2012/
SYNOPSIS...
A SLOW-MOVING WARM FRONT...WHICH EXTENDS FROM BEAUMONT THROUGH
LAFAYETTE THIS EVENING...WILL TRAVEL NORTHWARD...EXITING INTO
CENTRAL LOUISIANA BY MIDMORNING TUESDAY...WHERE IT SUBSEQUENTLY
STALLS AND SLOWLY WASHES OUT.
A PACIFIC COLD FRONT WILL TRAVEL THROUGH THE WESTERN UPPER GULF
COAST STATES BY WEDNESDAY EVENING.
DISCUSSION...
A PACIFIC DISTURBANCE ALOFT WILL TRAVEL EAST THROUGH SOUTHWEST
LOUISIANA THIS EVENING...WITH THE RAIN ENDING FROM WEST TO EAST.
INTRUDING TEXAS (OR DRY) AIR WILL OVERRUN MOST OF THE AREA...
TRAPPING MOISTURE NEAR THE SURFACE. AREAS OF FOG WILL FORM DURING
THE OVERNIGHT HOURS.
OTHERWISE...THE OVERNIGHT MINIMUMS WILL BE RUNNING FROM 5 TO 10
DEGREES ABOVE NORMAL.
FOR TUESDAY...SKIES WILL BECOME MOSTLY SUNNY. THE AFTERNOON
MINIMUMS WILL BE RUNNING FROM 5 TO 10 DEGREES ABOVE NORMAL.
FOR TUESDAY NIGHT...PATCHY FOG IS POSSIBLE. OTHERWISE...THE
OVERNIGHT MINIMUMS WILL BE RUNNING AROUND 15 DEGREES ABOVE NORMAL.
BY WEDNESDAY...PRE-FRONTAL SHOWERS AND THUNDERSTORMS ARE EXPECTED.
STORMS MAY BE ON THE STRONG SIDE AT TIMES...AS A PASSING WESTERLY
JET STREAK AUGMENTS THE WARM-SECTOR WEDGE.
MARINE...
THE DOMINANT WAVE PERIOD WILL BE RUNNING AROUND 6 SECONDS...WITH
THE COMBINED WAVES OUT OF THE SOUTH.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 51 74 58 76 59 / 10 10 10 70 40
KBPT 50 75 60 76 58 / 10 10 30 70 20
KAEX 45 71 53 76 56 / 10 10 10 90 40
KLFT 55 73 58 77 60 / 80 10 10 90 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY FOR
THE FOLLOWING ZONES: ACADIA...ALLEN...AVOYELLES...
BEAUREGARD...CALCASIEU...EAST CAMERON...EVANGELINE...
JEFFERSON DAVIS...LAFAYETTE...RAPIDES...ST. LANDRY...
VERMILION...VERNON...WEST CAMERON.
TX...DENSE FOG ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY FOR
THE FOLLOWING ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...
NORTHERN NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN
NEWTON...TYLER.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...WATERS FROM CAMERON LA TO HIGH ISLAND
TX FROM 20 TO 60 NM.
&&Hazardous weather outlook, Feb 13, 5:37 AM CST, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 537 AM CST MON FEB 13 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 141145- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 537 AM CST MON FEB 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA THROUGH TONIGHT. INCREASING GULF MOISTURE WILL ALLOW WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS TO DEVELOP ACROSS SOUTHEAST TEXAS THIS MORNING...AND SPREAD EAST ACROSS LOUISIANA DURING THE DAY. OCCASIONALLY HEAVY RAINFALL WILL BE POSSIBLE THAT COULD AGAIN PROVIDE SOME RISES ALONG AREA RIVERS...ESPECIALLY ALONG THE LOWER NECHES...LOWER CALCASIEU AND LOWER VERMILION RIVER BASINS. ALSO...STRONG AND TURNING LOW LEVEL WINDS MAY HELP PRODUCE STRONG THUNDERSTORM WIND GUSTS AND EVEN ISOLATED TORNADOES WILL NOT BE OUT OF THE QUESTION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SERIES OF UPPER LEVEL DISTURBANCES WILL CROSS THE AREA. THE FIRST WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS WEDNESDAY INTO EARLY THURSDAY...FOLLOWED BY ANOTHER BY EARLY NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GMZ430-432-435-450-452-455-470-472-475-141145- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 537 AM CST MON FEB 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT WINDS WILL BECOME MORE SOUTHEASTERLY AS HIGH PRESSURE MOVES EAST OF THE REGION. WINDS WILL STRENGTHEN AS A WEAK DISTURBANCE PASSES OVER THE REGION...WITH SMALL CRAFT ADVISORY CONDITIONS EXPECTED ACROSS THE ENTIRE COASTAL WATERS THROUGH MUCH OF TODAY. WINDS OF 20 TO 25 KNOTS ARE EXPECTED WITH SEAS 4 TO 5 FEET NEARSHORE AND 5 TO 7 FEET OFFSHORE. TIDES ARE EXPECTED TO RUN ABOUT ONE FOOT ABOVE PREDICTED LEVELS BY THIS EVENING...OR FROM 2 TO 3 FEET MEAN LOWER LOW WATER. FINALLY...THIS SYSTEM WILL ALSO BRING WIDESPREAD SHOWER ACTIVITY WITH A FEW THUNDERSTORMS. THESE STORMS COULD BECOME RATHER STRONG WITH GUSTY WINDS...AND EVEN ISOLATED WATERSPOUTS CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CONDITIONS WILL IMPROVE TUESDAY AS THE STORM SYSTEM MOVES AWAY FROM THE COASTAL WATERS. HOWEVER...A SERIES OF LOW PRESSURE SYSTEMS WILL MOVE ACROSS THE REGION THROUGH NEXT WEEKEND. THE FIRST OF THESE SYSTEMS WILL BRING SHOWERS AND THUNDERSTORMS WEDNESDAY INTO EARLY THURSDAY...FOLLOWED BY ANOTHER SYSTEM NEXT SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 24
Nearby
River Flood Warnings in Louisiana, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.